MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC DHS®/DCS® COUPLING SCREW; MISC ORTHO SURGICAL INSTR

WRIGHTS LANE SYNTHES USA PRODUCTS LLC DHS®/DCS® COUPLING SCREW; MISC ORTHO SURGICAL INSTR
Catalog Number 338.20
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
There was no patient involvement.It is unknown when device broke.Device is an instrument and is not implanted/explanted.(b)(6).Reporter email address is unknown.Part: 338.20; synthes lot: 7137829; supplier lot: na; release to warehouse date: january 22, 2013; manufactured by synthes (b)(4); no nonconformance reports (ncr's) were generated during production.The material was reviewed, and the hardness value was confirmed to meet the specification with no (relevant) non-conformance noted.Review of the device history record(s) (dhr) showed that there were no issues during the manufacture of this product, and any sub-components, which would contribute to this complaint condition.Customer quality investigation: the following investigations were performed: broken: visual inspection performed at customer quality observed the returned coupling screw broken at its distal threaded portion.The broken thread portion was returned.No new issues were identified.The complaint description agrees with the complaint condition and the complaint condition was confirmed.Relevant drawings for the returned instrument were examined (both current revision and from the time of manufacture) and no design issues were noted.Dhs/dcs coupling screw.Dimensional check performed on the threaded diameter of the device at the broken region measured the diameter as 3.96 mm (ca-814) that falls within the specifications of 3.838 mm to 3.978 mm and tolerance specified.The review of the device history record(s) showed that there were no issues during the manufacture of this product, including it material and its properties which would contribute to this complaint condition.While no root cause could be determined it is likely that any unintended off-axis forces encountered by the device during usage and any unintended misalignment occurred during screwing could have led to this broken complaint condition.During the investigation, no product design or manufacturing issues or discrepancies were observed that may have contributed to the complaint condition.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that during a routine inspection of the dynamic hip screw (dhs) system trays on (b)(6) 2018, a crack was discovered in the threads of the dhs/dynamic condylar screw (dcs) coupling screw.There was no procedure or patient involved in this complaint.This report is for a dhs®/dcs® coupling screw.This is report 1 of 1 for (b)(4).

Brand Name
DHS®/DCS® COUPLING SCREW
Common Device Name
MISC ORTHO SURGICAL INSTR
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key7857078
Report Number2939274-2018-53662
Device Sequence Number11124115
Product Code LXH
UDI-Device Identifier10886982193223
UDI-Public(01)10886982193223
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 07/12/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number338.20
Device Lot Number7137829
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/07/2018
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/06/2018
Initial Report FDA Received Date09/07/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1